MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS11.5-80SJ265
Medical Device Problem Codes Material Discolored (1170); Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Osteolysis (2377)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.Device labeling: metallic implants can loosen, fracture, corrode, migrate or cause pain.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2021.As per the reporter, the lengthening process was completed and consolidation was underway, however, there is a periprosthetic fracture at the tip of the nail and there is evidence of osteolytic changes around the telescopic part of the nail.The patient has lost 12mm of length.No patient injury was reported.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Device records review: a review of device history records for the returned unit confirmed that it met all the required quality inspections prior to release.Device evaluation: the returned precice stryde nail was visually evaluated and no damage was found.X-ray images of the internal components showed no damage and revealed the nail was partially distracted.The nail was functionally tested and was able to distract and retract within specifications with the electronic remote controller and high-speed magnet.Distraction force testing was measured and also found to meet specification.The root cause of the reported event was unable to be determined as the nail met the specifications.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11369898
Report Number3006179046-2021-00145
Device Sequence Number3865803
Product Code HSB
UDI-Device Identifier00887517951670
UDI-Public887517951670
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS11.5-80SJ265
Device Lot Number0020716AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR
Patient Weight100